Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 52, NWS Miami, FL

June 10, 2008Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 10, 2008, 3:52 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2008, 3:52 PM EDT (19:52 UTC)
Expired
Jun 10, 2008, 4:30 PM EDT
In force
38 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 38 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2264 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 101952
SVRMFL
FLC011-086-102030-
/O.NEW.KMFL.SV.W.0052.080610T1952Z-080610T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA.
  NORTH CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 430 PM EDT

* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  INTERSECTION KROME AND U.S. 27...AND MOVING NORTHEAST AT 18 MPH.

* THE STORM WILL AFFECT...
  INTERSECTION KROME AND U.S. 27...
  INTERSECTION U.S. 27 PINES BLVD...
  MIRAMAR...
  PEMBROKE PINES...
  SOUTHWEST RANCHES...
  WESTON...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 2583 8048 2592 8059 2614 8046 2605 8026
TIME...MOT...LOC 1952Z 212DEG 16KT 2596 8047

$$

TINGLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:04 PM EDT, 48 minutes earlier.

Area forecast discussion, Jun 10, 3:04 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
304 PM EDT TUE JUN 10 2008

.DISCUSSION...LATEST SURFACE ANALYSIS CONTINUES TO SHOW ATLANTIC
RIDGE ACROSS CENTRAL FLORIDA WITH LOW LEVEL LIGHT EASTERLY FLOW
ACROSS THE AREA. UPR AIR ANALYSIS AND WATER VAPOR LOOP SHOWS UPR
LEVEL LOW ACROSS NORTH FLORIDA WITH PLENTY OF AFTERNOON STRONG
CONVECTION ACROSS THAT AREA. ACROSS SOUTH FLORIDA...LATEST ACARS
DATA REVEALS CONVECTIVE PARAMETERS HAVE NOT CHANGED MUCH FROM THIS
MORNING AND ALTHOUGH UPPER LEVEL DIVERGENCE IS NOT AS GOOD AS ONE
WOULD LIKE IT FOR STRONG TSTMS...THE ATMOSPHERE SHOULD STILL
SUPPORT SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING WITH A FEW STRONG MAINLY ALONG THE
EASTERN HALF OF THE CWA AND THE ADJACENT NEAR SHORE ATLANTIC
COASTAL WATERS. THE MAIN TRIGGERING MECHANISMS SHOULD BE SEA
BREEZES AND TSTM OUTFLOW BOUNDARIES. THIS ACTIVITY IS EXPECTED TO
LINGER INTO THE EVENING HOURS AS IT WINDS DOWN.

THEN FOR THE SHORT RANGE WHICH COVERS TONIGHT THROUGH THURSDAY
NIGHT...UPR LEVEL LOW IS FCST TO REMAIN ACROSS THE NORTHERN
FLORIDA PENINSULA AS IT WEAKENS WITH LARGE SCALE RIDGE ALL AROUND
THIS WEAKNESS ACROSS THE SOUTHEAST. PRECIPITABLE WATER OVER THE NEXT
TWO DAYS WILL NOT CHANGE MUCH BUT GIVEN THIS SCENARIO THE STEERING
FLOW WILL WEAKEN CONSIDERABLY. THE RESULT WILL BE SCATTERED TO
LOCALLY NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WITH ABOUT EQUAL CHANCES ACROSS MUCH OF MAINLAND SOUTH FLORIDA.
BOUNDARY LAKER FLOW WILL REMAIN EASTERLY SO OVERNIGHT/MORNING
COASTAL SHOWERS ALONG EAST COAST ARE STILL POSSIBLE AND ACROSS
MUCH OF THE SOUTH FLORIDA COASTAL WATERS. NO SIGNIFICANT
DEPARTURES FROM NORMAL TEMPS ARE ANTICIPATED AT THIS TIME.

FOR FRIDAY AND SATURDAY...EARLY PART OF THE EXTENDED PERIOD...
REMNANTS OF UPR LVL LOW SHOULD BE GONE BY THEN WITH MID AND LOW
LEVEL RIDGE PUSHING A BIT OF DRIER AIR DOWN THE PENINSULA WITH
RAIN CHANCES DROPPING A BIT BUT STILL LOW END SCATTERED SHOWERS
AND THUNDERSTORMS MAINLY ALONG INTERIOR AND WEST COAST DURING THE
AFTERNOON AND EARLY EVENING. SUNDAY MARKS A TRANSITIONS POINT.
LATEST GFS AS WELL AS GFS ENSEMBLE CONTINUE TO HINT AN UPR LEVEL
THROUGH MOVING INTO THE SOUTHEAST WITH SCATTERED SHOWERS AND
THUNDERSTORMS SHIFTING BACK TOWARDS THE INTERIOR AND EAST COAST BY
THE EARLY PART OF NEXT WEEK. AGAIN...NO SIGNIFICANT TEMP
DEPARTURES FROM NORMAL EXPECTED AT THIS TIME THROUGHOUT THE
EXTENDED GIVEN TRANSITIONAL NATURE OF UPPER LEVEL FLOW.

&&

.MARINE...WIND AND SEAS SHOULD REMAIN AT OR BELOW EVEN EXERCISE
CAUTION LEVELS THROUGHOUT THE FORECAST PERIOD OR NEXT 5 DAYS (LESS
THAN 15 KNOTS AND 6 FEET RESPECTIVELY).

&&

.FIRE WEATHER...NO HIGHLIGHTS AT THIS TIME AS LOW LEVEL FLOW
REMAINS LIGHT AND RELATIVE HUMIDITIES REMAIN ABOVE CRITICAL
VALUES NEXT TWO DAYS. OVERNIGHT MIX OF SMOKE AND FOG WILL CONTINUE TO
BE AROUND FOR AT LEAST THE NEXT COUPLE OF DAYS IN AREAS WEST OF
LAKE OKEECHOBEE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  89  74  87 / 30 50 30 50
FORT LAUDERDALE  75  88  75  86 / 30 50 30 50
MIAMI            75  89  76  88 / 30 50 30 50
NAPLES           72  90  73  90 / 20 50 20 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...52/PS
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Jun 10, 9:31 AM EDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
931 AM EDT TUE JUN 10 2008

FLZ063-066>075-168-172>174-110300-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
931 AM EDT TUE JUN 10 2008

...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY...
...DENSE FOG/SMOKE POSSIBLE AGAIN TONIGHT NEAR LAKE OKEECHOBEE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE
COASTAL WATERS AND ALONG THE WEST COAST TODAY WITH NUMEROUS
THUNDERSTORMS EXPECTED ALONG THE EAST COAST AND ACROSS INTERIOR
LOCATIONS. GUSTY WINDS, SMALL HAIL, HEAVY RAINFALL, AND FREQUENT
LIGHTNING WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY WHICH WILL
BE MOSTLY CONCENTRATED ALONG THE EAST COAST SEA BREEZE AND OVER
INTERIOR LOCATIONS.

WATERSPOUTS: A LIGHT SOUTHEAST WIND AT THE SURFACE WITH SOUTHWEST
WINDS ALOFT MAY COMBINE OVER THE COASTAL WATERS TO ALLOW A SLIGHT
CHANCE FOR WATERSPOUTS OVER THE COASTAL WATERS TODAY.

WIND: IF STRONG STORMS DO DEVELOP TODAY, WHICH WOULD MAINLY OCCUR
OVER THE EAST COAST AND ACROSS INTERIOR LOCATIONS, WIND GUSTS OF AROUND
40 MPH MAY BE POSSIBLE.

HAIL: IF STRONG STORMS DO DEVELOP TODAY, WHICH WOULD MAINLY OCCUR
OVER THE EAST COAST AND ACROSS INTERIOR LOCATIONS, SMALL HAIL OF
DIME SIZE MAY BE POSSIBLE.

FLOODING: HEAVY RAINFALL MAY PRODUCE PONDING OF WATER ON ANY
POORLY DRAINED ROADWAY TODAY ACROSS THE EAST COAST METROS.

VISIBILITY: DENSE FOG POSSIBLY MIXED WITH SMOKE MAY BE POSSIBLE
ONCE AGAIN NEAR THE MUCK FIRE BURNING ALONG WESTERN SHORE OF LAKE
OKEECHOBEE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RIP CURRENTS WILL OCCUR AGAIN ALONG THE ATLANTIC COAST ESPECIALLY
TOWARD THE LATTER PART OF THE WEEK AND INTO THE WEEKEND.

A MIX OF SMOKE AND NIGHTTIME FOG WILL BE POSSIBLE OVER THE NEXT
SEVERAL NIGHTS NEAR LAKE OKEECHOBEE AFFECTING MAINLY GLADES AND
HENDRY COUNTIES.

SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON. LOCALLY
HEAVY RAIN, GUSTY WINDS AND SMALL HAIL ALONG WITH THE OCCASIONAL
LIGHTNING STRIKES CAN BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER SPOTTERS ARE
ENCOURAGED TO REPORT ANY HIGH WIND GUST, HAIL, OR POTENTIALLY
HAZARDOUS FLOODING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

TINGLER

In the hours before

Local storm report, Jun 10, 10:28 AM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1028 AM EDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     WATER SPOUT      5 E DANIA BEACH         26.06N 80.06W
06/10/2008                   AMZ651             FL   TRAINED SPOTTER

            NUMEOUS REPORTS WERE RECEIVED FROM SPOTTERS, PILOTS, AND
            THE PUBLIC OF A WATERSPOUT AROUND 5 MILES EAST OF DANIA
            BEACH AND HALLANDALE. THE WATERSPOUT WAS NEARLY
            STATIONARY.

&&

TINGLER
Special weather statement, Jun 10, 3:09 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
309 PM EDT TUE JUN 10 2008

FLZ073-101945-
INLAND MIAMI-DADE FL-
309 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORM MOVING ACROSS WEST MIAMI DADE COUNTY..

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MICCOSUKEE RESORT...MOVING NORTH AT 7 MPH.

THIS STORM WILL AFFECT...

  AREAS ALONG KROME AVE BETWEEN HIGHWAY 27 AND TAMIAMI
  AREAS ALONG TAMIAMI WEST OF KROME AVE IN MIAMI DADE COUNTY

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2590 8066 2592 8040 2573 8043 2574 8066
TIME...MOT...LOC 1909Z 182DEG 6KT 2581 8046

TINGLER
Special weather statement, Jun 10, 3:40 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
340 PM EDT TUE JUN 10 2008

FLZ071>074-102030-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
340 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORM MOVING ACROSS MIAMI DADE AND BROWARD COUNTIES...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF INTERSECTION KROME AND U.S.
27...MOVING NORTHEAST AT NEAR 20 MPH.

THIS STORM WILL AFFECT...

INTERSECTION KROME AND U.S. 27...
INTERSECTION U.S. 27 PINES BLVD...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2575 8048 2569 8083 2583 8085 2609 8046
      2595 8032
TIME...MOT...LOC 1940Z 207DEG 17KT 2590 8053

TINGLER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:21 AM EDTDense Fog AdvisoryMFLGlades, Hendry7 hr
Jun 10, 9:43 AM EDTSpecial Marine WarningMFL58 min
Jun 10, 3:09 PM EDTSpecial Weather StatementMFLMiami-Dade36 min
Jun 10, 3:40 PM EDTSpecial Weather StatementMFLMiami-Dade50 min
Jun 10, 4:03 PM EDTSpecial Weather StatementMFLPalm Beach57 min
Jun 10, 4:07 PM EDTSevere Thunderstorm WarningMFLBroward38 min
Jun 10, 4:23 PM EDTSevere Thunderstorm WarningMFLPalm Beach47 min
Jun 10, 4:24 PM EDTSevere Thunderstorm WarningMFLBroward38 min
Jun 10, 5:13 PM EDTSpecial Weather StatementMFLPalm Beach32 min
Jun 10, 5:19 PM EDTSpecial Weather StatementMFLCollier26 min
Jun 10, 5:40 PM EDTSpecial Weather StatementMFLPalm Beach65 min
Jun 10, 5:47 PM EDTSpecial Weather StatementMFLCollier28 min
Jun 10, 5:50 PM EDTSpecial Marine WarningMFL55 min
Jun 10, 5:50 PM EDTSpecial Weather StatementMFLHendry25 min
Jun 10, 6:37 PM EDTSpecial Marine WarningMFL53 min
Jun 10, 6:44 PM EDTSpecial Weather StatementMFLGlades61 min
Jun 10, 6:57 PM EDTSpecial Marine WarningMFL33 min
Jun 10, 7:14 PM EDTSpecial Weather StatementMFLMonroe46 min
Jun 10, 7:17 PM EDTSevere Thunderstorm WarningMFLGlades40 min
Jun 10, 7:22 PM EDTSpecial Marine WarningMFL53 min
Jun 10, 7:22 PM EDTSpecial Marine WarningMFL50 min
Jun 10, 7:46 PM EDTAreal Flood AdvisoryMFLGlades119 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.